19 Jan 2010
I have also experienced "serotonin withdrawal" trying to get off Lexapro. I didn't have any vomiting... but also felt the body aches, lethargy (slept for over 24 hours... almost felt like I had the flu). I also experienced extreme dizziness, "brain zaps" (buzzing/electrical sensation) that started in my head but moved to my entire body. I would compare the dizziness I felt to symptoms of "vertigo"... and suspect (based only on personal experience)... that might be why you are vomiting. (I was prescribed Lexapro for OCD and GAD... have been taking 10mg of Lexapro daily for about 2 years.)
I immediately went back onto my daily dose of 10 mg of Lexapro and found that within about 3-4 days most of the "withdrawal symptoms" had subsided... but it took almost a week to feel "physically" normal again.
I agree with "oktoday"... it is NOT a good idea to quit Lexapro (or most SSRI/SSNRI antidepressants) cold turkey... NO matter how badly you want to get off the medication. It is definitely better (and healthier) to slowly taper your dose, as "oktoday" suggested. 10 mg again for at least a week (if not 2 weeks to get your brain/serotonin levels back to "normal")... then try 7.5 mg for couple of weeks... then 5 mg for another couple of weeks. Then (using a pill cutter) trying to divide 5mg into approximately 2.5mg. As "oktoday" said... it will seem like taking a "sliver" and perhaps taking smaller dose every other day would work as well.
As you taper your dose, you might still experience some withdrawal symptoms, but they will hopefully be milder and shorter lived than what you're experiencing right now. (Look up "serotonin withdrawal" to compare your symptoms to the ones described.)
Q 2) "is anything you can take to ease symptoms"? I disagree with "oktoday" regarding using Xanax to alleviate the withdrawal symptoms. If you were prescribed Lexapro for anxiety, and feel more anxiety without it (minus the incredibly uncomfortable withdrawal symptoms)... then Xanax would be more warranted (in my personal opinion).
Xanax (or any stronger benzodiazapine such as Ativan, Klonopin or Valium) is an effective treatment for "serotonin syndrome" (where you're brain has too much serotonin - often caused by switching to a stronger SSRI or addition of a serotonin enhancer such as Trazadone)... but I don't know if a benzodiazpine would relieve your physical "withdrawal symptoms" as Lexapro (and other SSRI's) have a direct effect on your brain's serotonin levels (or ability to use available serotonin).
Q 3) Unfortunately I can't answer your question about whether or not you'll lose the 30lbs gained on Lexapro... probably depends on multiple factors.
Please... research serotonin withdrawal" and talk to your Doctor about the symptoms you're experiencing. The worst may still be "yet to come" and could become much more serious!
Best wishes... I hope you are feeling better soon!